Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 9, 2016Chattooga County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2016, 9:17 PM EDT for Chattooga County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 9:17 PM EDT (01:17 UTC)
Expired
Jul 9, 2016, 9:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS82 KFFC 100117
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT SAT JUL 9 2016
 
GAZ002-011-100145-
CHATTOOGA GA-WALKER GA-
917 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN WALKER
COUNTIES UNTIL 945 PM EDT...

AT 916 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF LITTLE
RIVER FALLS...OR 9 MILES NORTHEAST OF FORT PAYNE...MOVING EAST AT 20
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...CENTER
POST... JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE AND HOLLAND.

LAT...LON 3463 8553 3463 8521 3438 8531 3437 8533
      3435 8535 3431 8538 3430 8538 3429 8539
      3429 8546 3462 8554
TIME...MOT...LOC 0116Z 279DEG 17KT 3453 8559 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:10 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 9, 7:10 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
710 PM EDT SAT JUL 9 2016

.PREV DISCUSSION... /Issued 350 PM EDT SAT JUL 9 2016/

SHORT TERM /Tonight through Sunday Night/...
Showers and thunderstorms across the area this afternoon.
Expecting these storms to continue to develop through 00z Sun then
diminish through 04z with the loss of daytime heating. Still
expecting some more SWAs and warning to be issues through the
evening hours...but the diurnally driven instabilities and PWs
have peaked across the area so should see things diminish slowly
through tonight. Moisture continues to increase across the area
as another wave moves in from the west Sunday so increased pops a
bit...but still in the chance category. With the increased
chances of precipitation expected Sunday temps will not be as warm
as they were expected to day. Heat indices stay below heat
advisory thresholds so will not be issuing another statement for
tomorrow. All in all we should see another day of afternoon and
evening showers and thunderstorms with some isolated strong to
severe storms occurring.

01

LONG TERM /Monday through Saturday/...
No major changes made to the extended forecast. The long term
period begins with a continued weakness in mid level ridge along
with enhanced deep layer moisture contributing to higher rain
chances. This is even true into the overnight period as disturbed
pattern requires low end chance pops through Mon morning. Weak
upper low remains just west of the area through mon afternoon but
there is a shift in deep layer moisture axis to the north and this
is where highest pop axis should reside.

This trend continues into Tue as mid level low shears out as it
lifts north taking the deep layer moisture with it. Highest pops
remain over the northern tier but less than Monday and activity
continues to become less organized in nature and more typical
summertime activity.

This trend of climo pops continues through Wed but there looks to
be more mid level impulse driven activity for the end of the week
and into next weekend. For now...kept all pops in the chance
category but should trends in models continue...could certainly
see the need for some likely pops with subsequent forecasts.

NListemaa

&&

.AVIATION...
00Z Update...
Mainly vfr conditions for the overnight taf period with high
ceilings expected for many locations. Showers and storms expected
to diminish. Patchy late night fog possible for a few locations
and maybe some brief IFR level clouds. Confidence is low. Chance
of showers and storms for Sunday across the area. Surface winds
becoming light WNW or light and variable for the overnight.

//ATL Confidence...00Z Update...
Low confidence for storms affecting ATL.
Medium to High confidence all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  95  71  93 /  30  40  30  30
Atlanta         75  91  73  90 /  40  40  30  40
Blairsville     66  86  65  86 /  30  30  30  40
Cartersville    71  90  69  90 /  40  40  30  50
Columbus        75  93  74  92 /  40  50  40  40
Gainesville     73  90  72  89 /  30  30  30  40
Macon           74  95  73  95 /  40  50  30  30
Rome            72  91  69  90 /  30  40  30  50
Peachtree City  72  91  70  90 /  40  50  40  40
Vidalia         76  96  75  95 /  30  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening FOR THE FOLLOWING
ZONES: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...
Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...Hancock...
Houston...Jasper...Jefferson...Johnson...Jones...Laurens...
Macon...Marion...Monroe...Montgomery...Morgan...Oglethorpe...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Warren...Washington...Webster...Wheeler...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...BDL
LONG TERM....39
AVIATION...BDL
Hazardous weather outlook, Jul 9, 9:15 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT SAT JUL 9 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
915 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT...SATURDAY NIGHT...

ISOLATED THUNDERSTORMS EXPECTED UNTIL ABOUT 300 AM.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE
POSSIBLE WITH ANY STRONGER STORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS
BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 6:44 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SAT JUL 9 2016

GAZ056-068-092315-
SPALDING GA-PIKE GA-
644 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING AND
NORTHERN PIKE COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKS...OR 11 MILES
NORTHWEST OF ZEBULON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ZEBULON...WILLIAMSON...ZETELLA...DIGBEY...HILLTOP...VAUGHN.
.. HOLLONVILLE AND ROVER.

LAT...LON 3315 8452 3320 8449 3325 8451 3326 8450
      3326 8443 3329 8442 3330 8440 3321 8423
      3319 8423 3319 8425 3308 8425 3309 8452
TIME...MOT...LOC 2244Z 323DEG 1KT 3323 8446
Special weather statement, Jul 9, 6:48 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT SAT JUL 9 2016

GAZ058-092315-
BUTTS GA-
648 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS COUNTY UNTIL 715 PM EDT...

AT 648 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FLOVILLA TO NEAR JENKINSBURG...AND MOVING SOUTHEAST AT
10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSON...FLOVILLA...INDIAN SPRINGS STATE PARK AND MCKIBBEN.

LAT...LON 3329 8409 3330 8410 3330 8407 3333 8388
      3325 8381 3321 8383 3319 8381 3318 8382
      3320 8384 3319 8385 3320 8387 3320 8411
      3326 8411
TIME...MOT...LOC 2248Z 323DEG 7KT 3325 8393 3325 8406
Special weather statement, Jul 9, 6:57 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT SAT JUL 9 2016

GAZ058-092330-
BUTTS GA-
657 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS COUNTY UNTIL
730 PM EDT...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSON. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
STARK.

LAT...LON 3339 8396 3338 8387 3338 8386 3334 8386
      3333 8384 3332 8384 3330 8383 3328 8383
      3333 8399
TIME...MOT...LOC 2257Z 284DEG 3KT 3335 8392
Local storm report, Jul 9, 7:26 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     4 SSE COBBVILLE         31.87N  82.97W
07/09/2016                   TELFAIR            GA   911 CALL CENTER

            SEVERAL TREES WERE DOWNED ON HIGHWAY 441. ONE TREE
            TEMPORARILY BLOCKED THE HIGHWAY.

&&

EVENT NUMBER FFC1600498

RWILLIS
Local storm report, Jul 9, 8:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 NNW STARK             33.36N  83.92W
07/09/2016                   BUTTS              GA   911 CALL CENTER

            MULTIPLE TREES WERE BLOWN DOWN ALONG HIGHWAY 36 NEAR
            STARK.

&&

EVENT NUMBER FFC1600499

RWILLIS
Special weather statement, Jul 9, 9:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT SAT JUL 9 2016

GAZ002-011-100145-
CHATTOOGA GA-WALKER GA-
917 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN WALKER
COUNTIES UNTIL 945 PM EDT...

AT 916 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF LITTLE
RIVER FALLS...OR 9 MILES NORTHEAST OF FORT PAYNE...MOVING EAST AT 20
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...CENTER
POST... JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE AND HOLLAND.

LAT...LON 3463 8553 3463 8521 3438 8531 3437 8533
      3435 8535 3431 8538 3430 8538 3429 8539
      3429 8546 3462 8554
TIME...MOT...LOC 0116Z 279DEG 17KT 3453 8559

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:26 PM EDTSpecial Weather StatementFFCOglethorpe34 min
Jul 10, 3:55 PM EDTSpecial Weather StatementFFCGreene35 min
Jul 10, 4:19 PM EDTSpecial Weather StatementFFCWebster56 min
Jul 10, 4:41 PM EDTSpecial Weather StatementFFCSumter34 min
Jul 10, 4:47 PM EDTSpecial Weather StatementFFCMacon28 min
Jul 10, 5:07 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 10, 5:16 PM EDTSpecial Weather StatementFFCDooly, Macon44 min
Jul 10, 5:27 PM EDTSpecial Weather StatementFFCMarion48 min
Jul 10, 5:31 PM EDTSpecial Weather StatementFFCMorgan29 min
Jul 10, 5:46 PM EDTSpecial Weather StatementFFCPulaski29 min
Jul 10, 5:52 PM EDTSpecial Weather StatementFFCMacon38 min
Jul 10, 6:25 PM EDTSpecial Weather StatementFFCTwiggs35 min
Jul 10, 6:27 PM EDTSpecial Weather StatementFFCJefferson18 min
Jul 10, 6:33 PM EDTSpecial Weather StatementFFCLaurens27 min
Jul 10, 6:48 PM EDTSpecial Weather StatementFFCJefferson12 min
Jul 10, 7:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 10, 7:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jul 10, 7:44 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 10, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.